Jump to content
RubyJ

RubyJ: tapering off Abilify

Recommended Posts

RubyJ

It's been a super long time without an update, but for a good reason; my tapering has been going relatively smoothly.  Some mild symptoms on a few of the steps (recorded in my journal) but nothing serious.  I'm now at 0.10 mg/mL as my signature shows and have been there for over two months because I'm thinking of trying to stop completely soon.  Any symptoms I've had in the last year have been manageable so I think it might go okay.  Thoughts would be appreciated.  Am I jumping the gun?  Should I keep going down to 0.01 where my syringe ends?  Admittedly I feel very ready to be done with this but that's not always the best reason to do something.  Whatever I do, either stop or taper down, I was planning on doing Feb. 1 to get back to easily remembered days again.  Thanks everyone!

Share this post


Link to post
Cleerity

Hi Ruby,

 

It’s very good to read that you made it down to .10 on the Abilify.  Good work!

 

You know that I am not a moderator here, but, like you, when I get to that low of a dose, I will not be inclined to drag it out overly long by continuing 10% reductions of such a very small remaining amount.  
 

I wish you success in what you decide for yourself!  

Best,

 

Cleerity

Share this post


Link to post
Glosmom

Hi Ruby J,

 

We went from .1 to .06 to .025 and jumped to zero for Glo.  You are managing your symptoms well so you might be fine. Glo had withdrawal symptoms at each decrease and for many months after zero....but we were not nearly as careful as you have been.  You could try a decrease to .05 and see how that goes?  If you feel that jump but it settles then you might be good to jump from there??  Best wishes for whatever you decide!! Glosmom

Share this post


Link to post
RubyJ
On ‎1‎/‎30‎/‎2020 at 6:27 AM, Cleerity said:

It’s very good to read that you made it down to .10 on the Abilify.  Good work!

 

Thanks <3

 

On ‎1‎/‎30‎/‎2020 at 6:41 AM, Glosmom said:

You could try a decrease to .05 and see how that goes? 

 

That was a great suggestion and it is what I ended up doing. 

 

I went to .05 on the first of February and any side effects have been mild so far.  Today my eye is twitching, which hasn't happened to me since college.  It was a stress thing then, and I wonder if the withdrawal triggers stress symptoms?  One taper down my acid reflux suddenly returned, and that was also initially caused by stress.  *shrug* 

Share this post


Link to post
RubyJ

Quick update:  I'm feeling a bit discouraged because the symptoms have slowly been accumulating, but nothing hugely disruptive yet.  Randomly, my stomach muscles are sore apparently due to stress, which is new and weird.  My emotional symptoms have been much more muted this time, which is also interesting . . . I'm hoping in a few days things will start to subside instead of build.

Share this post


Link to post
Glosmom

Hi @RubyJ I am sorry to hear about the symptoms.  As it has been said often times on this site; it is unreal how, even at the tiniest of dose changes, symptoms can be felt.  Probably a very good thing you are still on your med and didn't jump to zero from .10.  You could consider a small up dose maybe, if they become unbearable?  Or just holding as long as you need to discover how long It takes to all settle out.  When you finally do jump to zero from whatever dose, you will have a good idea of what to expect.  

 

I want to add that when Glo did her drop from .1 to .06 different symptoms seemed to pop up.  She started to have increased issues with nausea and inability to urinate as she had been.  Also her temperature started to fluctuate again.  It seemed that different receptors were being affected or something?  Not sure, but just wanted to send encouragement and healing thoughts your way. Glosmom

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy